MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Catalog Number 07027559190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient serum/plasma sample tested with elecsys insulin assay on a cobas e801 immunoassay analyzer when compared to ria method.Initial result: >1000 uiu/ml.On (b)(6) 2024 the sample was tested at various dilution factors.1:32 dilution resulted in 50.8 uiu/ml.1:16 dilution resulted in 92.0 uiu/ml.1:8 dilution resulted in 176 uiu/ml.1:4 dilution resulted in 321 uiu/ml.1:2 dilution resulted in 616 uiu/ml.All the dilution results were interpreted as similar to the initial result.The original sample was tested with 20% peg pretreatment and the result was 444 uiu/ml.The original sample was tested for anti-insulin ab using the cia method and the result was >175 iu/ml (reference value: <20.0 iu/ml).The original sample was then tested for insulin using the ria method and the result was 13.09 ng/ml (reference interval: 4-16 ng/ml).The sample was also tested for proinsulin and the result was 24.4.The unit of measurement was not provided.No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
The cobas e801 analytical unit serial number was (b)(6).The maintenance was last performed on 31-mar-2024.Qc was within the ranges on the day of the event.The investigation is ongoing.
 
Additional Manufacturer Narrative
Section b6 was updated.Correction: the insulin unit using the ria method was updated from ng/ml to iu/ml.The unit of measurement for the proinsulin result was pmol/l.The initial insulin result of >1000 iu/ml was accompanied by a data flag.The original sample was tested for anti-insulin ab using the ria method and the result was 90.6 (reference interval: 0-7%).Calibration was acceptable.The customer expected the elecsys insulin result to be 2.6-24.9 iu/ml.The customer suspected that the sample had an interfering factor.A general reagent issue can be excluded.The provided quality validation data was within expectations.The investigation is ongoing.
 
Additional Manufacturer Narrative
The causal factor for the high elecsys insulin result compared to the competitor method and/or clinical expectations could be explained by recognizing insulin bound to the anti-insulin antibody by the elecsys insulin assay.The reduced insulin concentration after peg precipitation was a good hint that auto-insulin ab is present in the sample.The provided high c-peptide result was out of the expected range confirming higher insulin production.Additionally, the auto-insulin ab test result performed by the customer was above the normal range.Product labeling states: samples from patients treated with bovine, porcine or human insulin sometimes contain anti-insulin antibodies which can affect the test results.The investigation did not identify a product problem.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19118301
Report Number1823260-2024-01175
Device Sequence Number15231893
Product Code CFP
UDI-Device Identifier04015630940042
UDI-Public04015630940042
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number07027559190
Device Lot Number725584
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/26/2024
06/24/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/20/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOMPIL 10MG TABLET; SENSIVAL TAB 25MG TABLET
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic